Oregon, 2003Flash Flooding in Oregon, July 26, 2003
July 26, 2003 · NWS BOI · 2 events in 1 county or zone
Please see narrative from Idaho this date.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Please see narrative from Idaho this date.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 26, 3:16 PM MST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 26, 3:16 PM MST, 1 hour 29 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BOISE IDAHO
330 PM MDT SAT JUL 26 2003
...FLASH FLOOD WATCH UNTIL 4 AM MOST OF SW IDAHO...
UPPER DISTURBANCE OVER NE OREGON AND IDAHO WITH SPEED MAX RIGHT FROM
WINNEMUCCA NV TO BOISE TOWARDS DILLON MT THIS AFTERNOON ARE OVER
RIDING A PLUME OF VERY MOIST /PW OVER 1 INCH AND DEW PTS 55-65F/ AIR
FLOWING N SOUTHWEST IDAHO. ISOLATED SEVERE THUNDERSTORMS EXPECTED
TONIGHT IN ERN OREGON AND SW IDAHO.
MOISTURE CONTINUES UNDER THE RIDGE WITH TS ACROSS CO AZ NV SO AS THE
RIDGE GRADUALLY NW THERE WILL STILL BE MOISTURE AVAILABLE FOR
AFTERNOON TS...THOUGH SOME INCREASED CAPPING FOR WARMING ALOFT COULD
ACT TO INHIBIT OR DELAY AFTERNOON AND EVENING TS MAINLY MON/TUE.
PATTERN CONTINUES THROUGH NEXT WEEKEND. GFS SEEMS TO BE LOOSING
MOISTURE UNDER THE RIDGE WHICH IS SUSPECT SO POPS LITTLE HIGHER THAN
GFS WOULD INDICATE. BUSY WITH WARNING AS FLASH FLOOD WATCH SO A
SHORT AFD.
.BOI...FLASH FLOOD WATCH UNTIL 4 AM FOR MOUNTAINS AND HIGHLANDS.
=
VM
Hazardous weather outlook, Jul 26, 5:00 AM MST, 11 hours 45 minutes before
IDZ011>016-028>030-ORZ061>064-271200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MDT SAT JUL 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 3:29 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0429 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM WEISER ID 0.75 IN HAIL
07/26/03 WASHINGTON NEAR WEISER HIGH SCHOOL.
PEAK WIND GUST 31MPH.
0418 PM BURNS OR 0.00 IN HEAVY RAIN
07/26/03 HARNEY .70 INCHES IN 20 MINUTES.
NO FLOODING.
0220 PM CUPRUM ID FLASH FLOOD
07/26/03 ADAMS INDIAN CREEK OVER FLOWED
BANK. WASHED OVER BRIDGES.
DAMAGE TO CITY PARK. WASHED
OUT TWO FOOT BRIDGES.
PRFLocal storm report, Jul 26, 4:08 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0508 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 4 W OXBOW DAM OR FLASH FLOOD
07/26/03 BAKER MUD SLIDE HIGHWAY 86 3 TO
4 MI SOUTHWEST OF OXBOW
DAM. HIGHWAY 86 CLOSED
PRFLocal storm report, Jul 26, 4:21 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0521 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM VALE OR 1.50 IN HAIL
07/26/03 MALHEUR GUSTY WINDS WITH HAIL BUT
NOT DAMAGING
PRFLocal storm report, Jul 26, 4:30 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0530 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0527 PM 4 E VALE OR 2.00 IN HAIL
07/26/03 MALHEUR WIND GUSTS TO 50 JUST
PRIOR TO THE HAIL.
PRFFlash Flood, Malheur
- When
- July 26, 4:45 PM MST to 5:00 PM MST
- Where
- Malheur County, Ontario
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.193, -117.623 (the zone’s center; the record gives no point)
Significant street flooding with many streets closed and rerouted...two foot deep mud slide near Foothill Dr.
Flash Flood, Malheur
- When
- July 26, 6:00 PM MST to 7:00 PM MST
- Where
- Malheur County, Harper
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.193, -117.623 (the zone’s center; the record gives no point)
Mud and debris washed across Highway 20 near Harper
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 26, 20031 death · 5 injured · 1 event
- Heat in Missouri, July 26 to 27, 20031 death · 5 events
- Hail in Oregon, July 26, 2003$2.8 million · 2 in hail · 1 event
- Lightning Strike in Florida, July 26, 20031 injured · $25,000 · 1 event
- Damaging Wind in Nebraska, July 26, 2003$30,000 · 56 kt wind · 1 event
- Hail and Lightning Strike in Colorado, July 26, 20031 injured · 1.75 in hail · 3 events
- Damaging Wind in New Mexico, July 26, 2003$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Idaho, July 26, 20031 in hail · 5 events
- Heat in Kansas, July 26 to 27, 20034 events
- Damaging Winds in Michigan, July 26, 200360 kt wind · 3 events
- Tornado and Hail in Montana, July 26, 2003F0 · 2 events
- Flash Flood in Hawaii, July 26, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334594, 5334595.